Electronic Journal of Probability

GUE corners limit of $q$-distributed lozenge tilings

Sevak Mkrtchyan and Leonid Petrov

Full-text: Open access

Abstract

We study asymptotics of $q$-distributed random lozenge tilings of sawtooth domains (equivalently, of random interlacing integer arrays with fixed top row). Under the distribution we consider each tiling is weighted proportionally to $q^{\mathsf{vol} }$, where $\mathsf{vol} $ is the volume under the corresponding 3D stepped surface. We prove the following Interlacing Central Limit Theorem: as $q\rightarrow 1$, the domain gets large, and the fixed top row approximates a given nonrandom profile, the vertical lozenges are distributed as the eigenvalues of a GUE random matrix and of its successive principal corners. Our results extend the GUE corners asymptotics for tilings of bounded polygonal domains previously known in the uniform (i.e., $q=1$) case. Even though $q$ goes to $1$, the presence of the $q$-weighting affects non-universal constants in our Central Limit Theorem.

Article information

Source
Electron. J. Probab., Volume 22 (2017), paper no. 101, 24 pp.

Dates
Received: 5 May 2017
Accepted: 25 September 2017
First available in Project Euclid: 25 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1511578856

Digital Object Identifier
doi:10.1214/17-EJP112

Mathematical Reviews number (MathSciNet)
MR3733659

Zentralblatt MATH identifier
06827078

Subjects
Primary: 60C05: Combinatorial probability 60B20: Random matrices (probabilistic aspects; for algebraic aspects see 15B52)

Keywords
lozenge tilings interlacing volume measure central limit theorem Gaussian unitary ensemble

Rights
Creative Commons Attribution 4.0 International License.

Citation

Mkrtchyan, Sevak; Petrov, Leonid. GUE corners limit of $q$-distributed lozenge tilings. Electron. J. Probab. 22 (2017), paper no. 101, 24 pp. doi:10.1214/17-EJP112. https://projecteuclid.org/euclid.ejp/1511578856


Export citation

References

  • [1] G.W. Anderson, A. Guionnet, and O. Zeitouni, An introduction to random matrices, Cambridge University Press, 2010.
  • [2] Yu. Baryshnikov, GUEs and queues, Probab. Theory Relat. Fields 119 (2001), 256–274.
  • [3] A. Borodin and M. Duits, Limits of determinantal processes near a tacnode, Annales de l’institut Henri Poincaré (B), vol. 47, 2011, arXiv:0911.1980 [math.PR], pp. 243–258.
  • [4] A. Borodin, V. Gorin, and E. Rains, q-Distributions on boxed plane partitions, Selecta Mathematica, New Series 16 (2010), no. 4, 731–789, arXiv:0905.0679 [math-ph].
  • [5] A. Borodin and E.M. Rains, Eynard–Mehta theorem, Schur process, and their Pfaffian analogs, Journal of Statistical Physics 121 (2005), no. 3, 291–317, arXiv:math-ph/0409059.
  • [6] A. Bufetov and V. Gorin, Representations of classical Lie groups and quantized free convolution, Geometric And Functional Analysis 25 (2015), no. 3, 763–814, arXiv:1311.5780 [math.RT].
  • [7] A. Bufetov and V. Gorin, Fluctuations of particle systems determined by schur generating functions, arXiv preprint (2016), arXiv:1604.01110 [math.PR].
  • [8] H. Cohn, R. Kenyon, and J. Propp, A variational principle for domino tilings, Journal of the AMS 14 (2001), no. 2, 297–346, arXiv:math/0008220 [math.CO].
  • [9] H. Cohn, M. Larsen, and J. Propp, The shape of a typical boxed plane partition, New York J. Math 4 (1998), 137–165, arXiv:math/9801059 [math.CO].
  • [10] B. Collins, J. Novak, and P. Śniady, Semiclassical asymptotics of $GL_N(\mathbb{C} )$ tensor products and quantum random matrices, arXiv preprint (2016), arXiv:1611.01892 [math.RT].
  • [11] E. Duse and A. Metcalfe, Asymptotic geometry of discrete interlaced patterns: Part I, Intern. J. Math. 26 (2015), no. 11, 1550093, arXiv:1412.6653 [math.PR].
  • [12] E. Duse and A. Metcalfe, Universal edge fluctuations of discrete interlaced particle systems, arXiv preprint (2017), arXiv:1701.08535 [math.PR].
  • [13] P. Ferrari and H. Spohn, Step fluctuations for a faceted crystal, Journal of Statistical Physics 113 (2003), no. 1, 1–46, arXiv:cond-mat/0212456 [cond-mat.stat-mech].
  • [14] V. Gorin, From alternating sign matrices to the gaussian unitary ensemble, Comm. Math. Phys. 332 (2014), no. 1, 437–447, arXiv:1306.6347 [math.PR].
  • [15] V. Gorin and G. Panova, Asymptotics of symmetric polynomials with applications to statistical mechanics and representation theory, Ann. Probab. 43 (2015), no. 6, 3052–3132, arXiv:1301.0634 [math.RT].
  • [16] K. Johansson, The arctic circle boundary and the Airy process, Ann. Probab. 33 (2005), no. 1, 1–30, arXiv:math/0306216 [math.PR].
  • [17] K. Johansson and E. Nordenstam, Eigenvalues of GUE minors, Electron. J. Probab 11 (2006), no. 50, 1342–1371, arXiv:math/0606760 [math.PR].
  • [18] K. Johansson and E. Nordenstam, Erratum to Eigenvalues of GUE minors, Electron. J. Probab 12 (2007), no. 37, 1048–1051.
  • [19] R. Kenyon and A. Okounkov, Limit shapes and the complex Burgers equation, Acta Math. 199 (2007), no. 2, 263–302, arXiv:math-ph/0507007.
  • [20] M.L. Mehta, Random matrices, Academic press, 2004.
  • [21] S. Mkrtchyan, Plane partitions with 2-periodic weights, Letters in Mathematical Physics 104 (2014), no. 9, 1053–1078, arXiv:1309.4825 [math.PR].
  • [22] L. Mutafchiev, The size of the largest part of random plane partitions of large integers, Integers: Electronic Journal of Combinatorial Number Theory 6 (2006), A13.
  • [23] E. Nordenstam, Interlaced particles in tilings and random matrices, Ph.D. thesis, KTH, 2009.
  • [24] J. Novak, Lozenge tilings and hurwitz numbers, Journal of Statistical Physics 161 (2015), no. 2, 509–517, arXiv:1407.7578 [math-ph].
  • [25] A. Okounkov and N. Reshetikhin, Correlation function of Schur process with application to local geometry of a random 3-dimensional Young diagram, Journal of the American Mathematical Society 16 (2003), no. 3, 581–603, arXiv:math/0107056 [math.CO].
  • [26] A. Okounkov and N. Reshetikhin, Random skew plane partitions and the Pearcey process, Comm. Math. Phys. 269 (2007), no. 3, 571–609, arXiv:math/0503508 [math.CO].
  • [27] A. Okounkov and N.Y. Reshetikhin, The birth of a random matrix, Mosc. Math. J. 6 (2006), no. 3, 553–566.
  • [28] G. Panova, Lozenge tilings with free boundaries, Letters in Mathematical Physics 105 (2015), no. 11, 1551–1586, arXiv:1407.7578 [math-ph].
  • [29] L. Petrov, Asymptotics of Random Lozenge Tilings via Gelfand-Tsetlin Schemes, Prob. Theor. Rel. Fields 160 (2014), no. 3, 429–487, arXiv:1202.3901 [math.PR].
  • [30] L. Petrov, The Boundary of the Gelfand-Tsetlin Graph: New Proof of Borodin-Olshanski’s Formula, and its q-analogue, Mosc. Math. J. 14 (2014), no. 1, 121–160, arXiv:1208.3443 [math.CO].
  • [31] A. Vershik and Yu. Yakubovich, Fluctuations of the maximal particle energy of the quantum ideal gas and random partitions, Comm. Math. Phys. 261 (2006), no. 3, 759–769, arXiv:math-ph/0501043.